MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM
Model Number 701103
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter involved in incident was returned.Meter and retain strips were evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller is reporting blood variable results.Caller has owned meter for one month.Caller called having some problems getting readings to register.Went through technique and found that meter is placed on the table when applying blood and caller puts hands around it to apply to the sample.Attempted to explain how to properly hold the meter.Afterward, caller stated that the meter's back cover was off where the battery is located and she was having trouble getting meter to work.Later found that meter wasn't damaged/dropped but caller has been unable to get cover to stay on.She later stated that she ended up in the hospital yesterday as a result of some extreme lows and extreme highs in her readings.Caller stated she is getting variable readings; meter is testing high, but her blood sugar is actually low, or her meter is reading low, but her blood sugar is actually high.Caller was very dizzy and she fell.Treatment specifications were not given by the caller.She just said they wanted to monitor her levels but did not specify on any meds given or anything else that was done to bring levels back up to where they should be.She didn't wish to stay on the phone longer to specify so i took down her summary of events the best i could.She was released today from the hospital and was advised to get another meter.Caller didn't want to stay on the line with me that long and was getting anxious to get off phone.I was unable to understand some of the things she said when she listed her medications so i did my best to list what i could hear.She has type 1 diabetes and is insulin dependent.Caller is also pregnant.Caller is also undergoing oxygen therapy.It sounded like she was at least changing out lancet/properly washing hands, etc.Caller was unable to provide me with date/time on the readings, stating she couldn't see the dates but did give me some examples of readings she was getting.Since caller was not sure about how long it would take to receive replacements, i had her ask (b)(6) pharmacy if they'd do them off the shelf.Pharmacist agreed to that.Please send replacement meter, 25 ct strips, and rl to: (b)(6) pharmacy will take care of sending back old meter/strips.Please send customer cs.Controls not used.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6559676
Report Number1832816-2017-00003
Device Sequence Number16176501
Product Code NBW
UDI-Device Identifier00605388022936
UDI-Public00605388022936
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2018
Device Model Number701103
Device Catalogue Number701103
Device Lot Number030917C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age37 YR